Alert archive / Virginia / Wind Advisories in 2006
Wind Advisory 8, NWS Wakefield, VA
NWS Wakefield, VA issued this wind advisory at Nov 12, 2006, 4:28 PM EST for City of Virginia Beach, Virginia. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2006, 4:28 PM EST (21:28 UTC)
- Expired
- Nov 12, 2006, 7:00 PM EST
- In force
- 3 hr
- Issued by
- NWS Wakefield, VA
County City of Virginia Beach, VA
The radar
The Norfolk radar (KAKQ), 93 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 9.5 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 63 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 672 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KAKQ 122128 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 428 PM EST SUN NOV 12 2006 VAZ091-094-095-098-130000- /O.NEW.KAKQ.WI.Y.0008.061112T2128Z-061113T0000Z/ YORK-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-VIRGINIA BEACH- INCLUDING THE CITIES OF...POQUOSON...NEWPORT NEWS...HAMPTON 428 PM EST SUN NOV 12 2006 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. A DEEPENING AREA OF LOW PRESSURE WILL MOVE SLOWLY NORTH OF THE VIRGINIA CAPES THIS EVENING. ON THE BACK SIDE OF THE LOW... NORTH WINDS WILL REMAIN SUSTAINED BETWEEN 30 AND 40 MPH THROUGH 7 PM...WITH GUSTS UP TO 50 MPH AT TIMES. WINDS ARE EXPECTED TO DECREASE TO 20 TO 30 MPH AFTER 7 PM. A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HURLEY
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this wind advisory went out at Nov 12, 4:28 PM EST, 0 minutes earlier.
Area forecast discussion, Nov 12, 4:28 PM EST, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 428 PM EST SUN NOV 12 2006 .SHORT TERM /REST OF TONIGHT/... WL BE RAISING SHORTLIVED WND ADVSRY FOR SE VA BASED ON CONTD STRENGTHENING OF NNW SFC WNDS AS STM JUST E OF MOUTH OF BAY INTENSIFIES. XPCTG GUSTS TO 45 TO 50 MPH THESE AREAS THROUGH 00Z/13. && .PREV DISCUSSION... (ISSUED 311 PM EST SUN NOV 12 2006) SHORT TERM /TONIGHT THROUGH TUESDAY/... WHAT A DIFF A DAY MAKES...BASKED UNDER SNY/WRM CONDS YDA...NOW SGFNTLY COOLER W/ GSTY NNW WNDS AND WDSPRD RA. NR VERTICALLY STACKED LO PRES (SFC-ALOFT) WL BE TRACKING THROUGH VA CAPES THIS EVE...THEN CONT SLOLY E LT TNGT...THEN MR NNE MON/MON NGT (TWD XTRM SE NEW ENG). WATCHING LLVL SURGE FM NNW PAST CPL HRS...SPDS NOW GSTY TO 40-50 MPH ACRS PTS OF ERN VA. SFC LO PRES CONTG TO STRENGTHEN...DOWN TO JUST BLO 1000MB PRES NR MOUTH OF BAY. ADDTNL RA SPIRALING WWD INTO FA ATTM...WL BE KPG POPS AT 100% ACRS FA THROUGH THE EVE HRS...B4 PCPN GRDLY SHIFTS TO THE CST AFT MDNGT. WL CONT HVY RA MENTION FOR ERN SXNS OF FA THIS EVE. W/ MR NNE MVMNT XPCTD TO STM MON/MON NGT...CLDS AND EVEN PCPN WL BE STUBBORN TO EXIT (ESP TWD THE CST). DRYING/WRMG XPCTD DURG TUE AS STM LIFTS THROUGH XTRM ERN NEW ENG AND LLVL FLO (HERE) BCMS SSW. LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... PD OF TRANQUIL WX SHORTLIVED TUE NGT THROUGH WED...B4 NEXT SGFNT AMPLIFICATION OF UPR LVL TROUGH (AND CORRESPONDING SFC LO PRES DVLPMNT) W OF MTNS BY LT WED/WED NGT. MDLS SUGG THAT NEXT STM WL BE SIMILAR TO THE ONE ONGOING NOW...HWVR...IT IS FCST TO BOMB WNW OF FA...INSTEAD NR THE MDATLC CST. XPCTG A STRNG CDFNT TO PUSH THROUGH FA THU...W/ AT LEAST SCTD SHRAS (ADDTNL MOD/HVY RA???)...THEN DRY/COOL WX FRI THROUGH NEXT WKND. AVIATION... BREEZY/WINDY THRU THE EVENG (ESP ACRS CSTL ZONES)...HAS BECOME MAINLY MVFR/VFR ACRS PIEDMNT...TO MAINLY IFR ALONG THE COAST. WINDS DECREASE AFTER MIDNIGHT ESP INLAND BUT CLDS TO CONTINUE OVERNGT. MARINE... COMPLEX SCENARIO CONTINUES THIS EVENING...SFC LOW NEAR THE VA/NC BORDER/CURRITUCK SND. SEEING GUSTS CLOSE TO GALE FORCE IN THE BAY RIGHT NOW. BASED ON THE TRACK OF THE SFC LOW WILL GO WITH GALES TONIGHT THRU 06Z LIKELY TRANSITIONING BACK TO SCAS AFT THAT TNGT. (SEAS ACTUALLY HIGHER NRN CSTL WTRS DUE TO NE FLOW UP THAT WAY). SMALL CRAFTS WILL CONTINUE IN NW FLOW THRU APPROX NOON MON ALL AREAS AND LINGERING A BIT LONGER N OF PARRAMORE DUE TO HIGHER SEAS. HYDROLOGY... WDSPRD 1-2 RA HAS OCCURRED SO FAR TDA...ESP INLAND VA/NE NC. BULK OF HVY RA XPCTD TO OCCUR FM I95 ON E TNGT. RVR STAGES WL RESPOND TO THIS MOD/HVY RA EVENT...XPCTG NEED FOR FLD WRNGS...ESP AT MATOACA...FRANKLIN AND PSBLY SEBRELL. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...WIND ADVISORY FOR VAZ091-094-095-098 UNTIL 7 PM SUNDAY. MARINE...GALE WARNING FOR ANZ630>633-650-652-654-656-658 UNTIL 1 AM MONDAY. && SHORT TERM...25
Hazardous weather outlook, Nov 12, 4:26 AM EST, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 426 AM EST SUN NOV 12 2006 MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-130930- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO- KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE- SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 426 AM EST SUN NOV 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MARYLAND...NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... RAIN...WITH EMBEDDED THUNDERSTORMS CAN BE EXPECTED TODAY INTO TONIGHT. THE RAIN MAY BE HEAVY AT TIMES...RESULTING IN PONDING OF WATER ON ROADWAYS AS WELL AS MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. RAINFALL WILL AVERAGE BETWEEN 1 TO 2 INCHES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ANZ630>633-650-652-654-656-658-670-130930- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- WATERS FROM FENWICK ISLAND DE TO CURRITUCK BEACH LIGHT NC FROM 20 TO 40 NM- 426 AM EST SUN NOV 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL CHESAPEAKE BAY...SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS...CURRITUCK SOUND AND THE MID ATLANTIC OFFSHORE WATERS. .DAY ONE...TODAY AND TONIGHT... A DEVELOPING COASTAL LOW WILL INCREASE WINDS AND SEAS ACROSS THE MARINE AREA TODAY AND TONIGHT. WIND GUSTS UP TO 30 KTS CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 44
In the hours before
Special weather statement, Nov 12, 10:39 AM EST, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1039 AM EST SUN NOV 12 2006 NCZ014>017-102-VAZ096>098-121645- CAMDEN NC-CHESAPEAKE VA-EASTERN CURRITUCK NC-GATES NC-PASQUOTANK NC-SUFFOLK VA-VIRGINIA BEACH VA-WESTERN CURRITUCK NC- 1039 AM EST SUN NOV 12 2006 ...STRONG LINE OF THUNDERSTORMS MOVING THROUGH NORTHEAST NORTH CAROLINA... AT 1039 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM FROM SUNBURY TO 9 MILES SOUTH OF GRANDY...MOVING NORTHEAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR SOUTH MILLS AROUND 1045 AM EST... GRANDY AROUND 1100 AM EST... CURRITUCK AROUND 1120 AM EST... GREAT BRIDGE AROUND 1145 AM EST... WIND GUSTS TO 40 MPH ARE EXPECTED WITH THESE STORMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. BROWN
Special weather statement, Nov 12, 3:15 PM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 315 PM EST SUN NOV 12 2006 VAZ063-064-070>078-080>098-122215- HANOVER-CAROLINE-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN- ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-DINWIDDIE- PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS- GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON- ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK- CHESAPEAKE-VIRGINIA BEACH- INCLUDING THE CITIES OF...ASHLAND...COLONIAL HEIGHTS...RICHMOND... TAPPAHANNOCK...PETERSBURG...HOPEWELL...EMPORIA...WAKEFIELD... WILLIAMSBURG...POQUOSON...FRANKLIN...NEWPORT NEWS...HAMPTON 315 PM EST SUN NOV 12 2006 ...WIND GUSTS OF 40 TO 50 MPH EXPECTED LATE THIS AFTERNOON... A DEEPENING LOW PRESSURE SYSTEM OFF THE VIRGINIA CAPES WILL TRACK NORTHEAST THIS AFTERNOON AND EVENING. GUSTY NORTH TO NORTHWEST WINDS ON THE BACK SIDE WILL EXPAND ACROSS CENTRAL AND EASTERN VIRGINIA THROUGH LATE AFTERNOON AND EARLY EVENING. THROUGH 5 PM... WINDS WILL BECOME SUSTAINED BETWEEN 25 AND 35 MPH OVER MOST AREAS. OCCASIONAL GUSTS BETWEEN 40 AND 50 MPH ARE ALSO EXPECTED...ESPECIALLY IN OPEN AREAS. STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. MOTORISTS SHOULD USE EXTREME CAUTION. PEOPLE AT HOME SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE. STAY ALERT FOR THE POSSIBILITY OF FALLING TREE LIMBS AND DOWNED POWER LINES. MONITOR NOAA WEATHER RADIO FOR THE LATEST INFORMATION... FORECASTS...AND WARNINGS.YOU CAN ALSO CHECK OUT OUR WEB SITE AT WEATHER.GOV/WAKEFIELD. HURLEY
Nearby
Wind Advisories in Virginia, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.